Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
Question: Apo-Amitriptyline HCl & Ecstasy
|314 - Wed Nov 05, 2008 6:35 pm||
Are there any complications if these two drugs are taken together?
The Amitriptyline is for migraines, therefore only one 25mg dose is taken daily (prevents most headaches, but no other side effects)
|Dr. Safaa Mahmoud - Sun Nov 09, 2008 10:46 am||
To my knowledge there are no reported interactions between these two specific medications, but theoretical interaction is still possible.
The amphetamine derivative MDMA or Ecstasy is well known with its immediate short-term undesired side effects, moreover there are major concerns about its long term physical and psychological effects in the medical communities. Thus its clinical use has been discouraged long time ago and the recent available data is from its abuse and its fatal outcomes.
Some of the versions of this drug Ecstasy contains chemical compounds that may also add to the side effects.
The Food and Drug Administration (FDA) has warned consumers not to purchase a herbal version of the illegal street drug "Ecstasy" in 2004 and you can read the details in the following link:
So, informing your physician about your current medications is essential to avoid complications.
I would advise you to follow up with your doctor and to discuss with him your concerns.
Please keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.